Hail, Love
- When
- June 12, 6:08 PM CST
- Where
- Love County, 3 mi S of Leon
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.837, -97.430
On the evening of June 12th, an outflow boundary extended from Norman to Holdenville, with a dry line south of the Red River over western north Texas. A strong cap suppressed thunderstorm development through much of the day, but finally weakened enough by late afternoon and early evening for thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
On the evening of June 12th, an outflow boundary extended from Norman to Holdenville, with a dry line south of the Red River over western north Texas. A strong cap suppressed thunderstorm development through much of the day, but finally weakened enough by late afternoon and early evening for thunderstorms to develop. Thunderstorms crossed into south central Oklahoma, producing hail up to half-dollar size through mid evening before weakening. Thunderstorms also formed along the outflow boundary across central Oklahoma and rapidly became severe, producing an EF1 tornado in Norman.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 12, 1:39 PM CST, 4 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 239 PM CDT FRI JUN 12 2009 .DISCUSSION... LARGE COMPLEX OF STORMS MOVED ACROSS PORTIONS OF NORTHERN AND EASTERN OK EARLIER TODAY AND HAS LEFT SEVERAL RESIDUAL BOUNDARIES BEHIND ACROSS THE AREA. DRYLINE ALSO TAKING SHAPE NEAR OUR WESTERN NORTH TEXAS ZONES AND POINTS SOUTH. THESE MAY ALL ACT A FOCI FOR TSTM DEVELOPMENT LATER TODAY... ALTHOUGH MIDDAY SOUNDING SHOWED SUBSTANTIAL CAP REMAINS IN PLACE. IF STORMS DO DEVELOP THEY WOULD LIKELY BECOME SEVERE AS SUBSTANTIAL CAPE EXISTS IF ABLE TO BE TAPPED. WILL ALSO NEED TO MONITOR EASTERN COLORADO FOR ANOTHER COMPLEX OF STORMS TO BECOME ORGANIZED... WHICH WOULD THEN MAKE A RUN AT NORTHERN OK LATE TONIGHT AND SAT MORNING... ALTHOUGH THIS APPEARS A LITTLE LESS LIKELY THAN LAST NIGHT. WILL CONT TO HAVE TO MONITOR MAIN SYNOPTIC BOUNDARY THROUGH THE UPCOMING WEEKEND INTO THE FIRST PART OF NEXT WEEK AS IT WILL REMOVE ACROSS THE AREA. ALTHOUGH OTHER CONVECTIVE BOUNDARIES MAY PLAY MORE PROMINENT ROLE ON DAY-TO-DAY BASIS. WILL KEEP SOME HIGHER POPS GOING THROUGH THE WEEKEND BEFORE ATTEMPTING TO DRY THINGS OUT AND HEAT THINGS UP NEXT WEEK AS UPPER RIDGE BUILDS INTO THE PLAINS. HOWEVER... LATEST GFS RETROGRADES THE RIDGE WEST INTO THE INTERMOUNTAIN WEST AS LARGER SCALE TROUGH DEVELOP ACROSS EASTERN HALF OF COUNTRY. THIS WOULD AID IN DEVELOPING NORTHWEST FLOW OVER THE AREA AND A RETURN TO MORE ACTIVE WEATHER BY FOLLOWING WEEKEND WITH POTENTIAL FOR MAINLY NOCTURNAL MCS AFFECTING AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 92 69 91 / 30 20 40 40 HOBART OK 69 94 70 95 / 20 20 40 30 WICHITA FALLS TX 72 96 74 95 / 30 20 50 30 GAGE OK 62 87 65 92 / 20 20 30 30 PONCA CITY OK 65 87 66 87 / 20 20 30 30 DURANT OK 75 94 74 93 / 30 20 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/30
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1113 AM CDT FRI JUN 12 2009
OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1113 AM CDT FRI JUN 12 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH TONIGHT ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK INCLUDES ALL OF NORTHERN... CENTRAL... WESTERN AND
SOUTHEASTERN OKLAHOMA AND WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM THIS
AFTERNOON INTO THE EVENING HOURS.
IMPACTS...
DAMAGE TO TENDER VEGETATION AND AUTOMOBILES FROM HAIL TO THE SIZE OF
GOLFBALLS.
DAMAGING WIND GUSTS UP TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS.
DISCUSSION...
A STORM COMPLEX THAT MOVED THROUGH NORTHERN OKLAHOMA THIS MORNING
HAS MOVED OUT OF THE AREA. BUT IT HAS LEFT AN OUTFLOW BOUNDARY THAT
EXTENDS ACROSS NORTHERN OKLAHOMA LATE FRIDAY MORNING FROM JUST NORTH
OF OKLAHOMA CITY TO SOUTH OF WOODWARD. THIS OUTFLOW BOUNDARY WILL
LIKELY EXTEND ACROSS PORTIONS OF CENTRAL AND WESTERN OKLAHOMA THIS
AFTERNOON. A DRYLINE IS EXPECTED TO DEVELOP ACROSS WEST TEXAS THIS
AFTERNOON AND MOVE INTO WESTERN NORTH TEXAS AND PERHAPS SOUTHWEST
OKLAHOMA THIS AFTERNOON.
HIGH INSTABILITY WILL REDEVELOP ACROSS THE AREA THIS AFTERNOON
ESPECIALLY NEAR AND SOUTH OF THE OUTFLOW BOUNDARY AND EAST OF THE
DRYLINE... ALTHOUGH A WARM LAYER IS CURRENTLY ACTING TO INHIBIT
THUNDERSTORM DEVELOPMENT. AS TEMPERATURES WARM THIS AFTERNOON AND
INSTABILITY INCREASES... SCATTERED THUNDERSTORMS MAY REDEVELOP WITH
THE HIGHEST CHANCES NEAR THE OUTFLOW BOUNDARY AND DRYLINE. IF STORMS
DO DEVELOP... SEVERE STORMS WILL BE LIKELY THAT WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A FRONTAL BOUNDARY IS FORECAST TO REMAIN OVER OR NEAR OKLAHOMA AND
NORTH TEXAS THROUGH THE WEEKEND. HIGH PRESSURE BUILDING NORTHWARD
FROM TEXAS WILL HAVE A TENDENCY TO SUPPRESS THUNDERSTORM
DEVELOPMENT. HOWEVER...WITH THE BOUNDARY CLOSE BY...ALONG WITH
PLENTY OF MOISTURE AND MODERATE TO STRONG JET STREAM FLOW...
THUNDERSTORM CHANCES WILL CONTINUE FROM SATURDAY INTO EARLY NEXT
WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 534 PM CDT FRI JUN 12 2009 TXZ090-122245- CLAY TX- 534 PM CDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FAR SOUTHEAST CLAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED JUST SOUTH OF NEWPORT AT 533 PM CDT...MOVING EAST NORTHEAST AT 30 MPH. SMALL HAIL AND BRIEF WIND GUSTS WILL BE POSSIBLE IN FAR SOUTHEAST CLAY COUNTY... INCLUDING IN THE NEWPORT AREA. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 700 PM CDT FRI JUN 12 2009 OKZ015-016-130015- DEWEY OK-CUSTER OK- 700 PM CDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN CUSTER AND SOUTHERN DEWEY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF PUTNAM AT 659 PM CDT...MOVING EAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 707 PM CDT FRI JUN 12 2009 OKZ045-130030- JEFFERSON OK- 707 PM CDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER TERRAL AT 707 PM CDT...MOVING NORTHEAST AT 10 MPH. SMALL HAIL AND GUSTY WINDS ARE LIKELY WITH THIS STORM. THE STORM IS INTENSIFYING AND MAY SEVERE. PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Dallas/Ft Worth radar (KFWS), 141 km away, was scanning. The volume nearest the first event began at 00:07 UTC.
8 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Quarter- to half dollar-size hail was reported.
A 12-inch diameter pear tree was snapped off, with other significant tree damage reported on east Lindsay Street, between 36th and 48th Avenues. Fence damage and minor roof damage were also reported, mainly to shingles and gutters. Monetary damage estimates were not available.
The low-end EF1 tornado developed at the southern edge of the Summit Lakes addition just southeast of 24th Avenue SE and Alameda Street, then moved through the Highland Hills addition just northwest of 48th Avenue SE and Lindsey Street. Numerous trees were damaged and a small number of homes received minor roof damage. Monetary damage estimates were not available.
The hail was reported on East Cedar Lane Road, between 120th and 132nd Avenues.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyThe tornado archive for Oklahoma, 2009Warnings in Oklahoma, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185064, 185065, 185067, 185068, 185069, 185070, 185102, 182723, 185094, 185095.